Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 14, 2013, 10:56 AM CDT for Kinney County, Maverick County, Val Verde County, Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2013, 10:56 AM CDT (15:56 UTC)
- Expired
- Jun 14, 2013, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 43 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 11:00 AM CDT | HEAVY RAIN 3 | 6 E Eagle Pass, TX | RANCHER REPORT OVER 3 INCHES IOF RAIN IN LESS THAN 3 HOURS. |
| Jun 14, 11:30 AM CDT | FLASH FLOOD | 4 N Eagle Pass, TX | HIGHWAY 277 FROM EALGE PASS TO QUEMADO IS CLOSED DUE TO FLOODING. RISING WATER IN THE CANELS IS ENTERING PEOPLES HOMES. |
| Jun 14, 12:10 PM CDT | FLASH FLOOD | 7 Ene Spofford, TX | HIGHWAY 1572 IS CLOSED DUE TO FLOODING. MANY STREAMS AND CREEKS ARE RISING. |
| Jun 14, 12:10 PM CDT | FLASH FLOOD | Brackettville, TX | HIGHWAY 1572 IS CLOSED DUE TO FLOODING. MANY STREAMS AND CREEKS ARE RISING. |
| Jun 14, 1:15 PM CDT | FLASH FLOOD | Brackettville, TX | BARRICADES IN PLACE AT FULTON AND BEAUMONT...MINOR CREEKS OVERFLOWING WATER ONTO ROADWAYS...LAS MORAS CREEK OVERFLOWING AND CAUSING 1 TO 1.5 FEET OF WATER OVER SOME ROADS IN FORT CLARK SPRINGS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474
WGUS54 KEWX 141556
FFWEWX
TXC271-323-465-141900-
/O.NEW.KEWX.FF.W.0019.130614T1556Z-130614T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 AM CDT FRI JUN 14 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN KINNEY COUNTY...
MAVERICK COUNTY...
EXTREME SOUTHERN VAL VERDE COUNTY...
* UNTIL 200 PM CDT.
* AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR HAS ESTIMATED 3 TO 4 INCHES HAS ALREADY FALLEN
ALONG THE RIO GRANDE RIVER NEAR QUEMADO AND EAGLE PASS AND MORE
STORMS WILL BE MOVING OVER THIS AREA IN THE NEXT HOUR. AN
ADDITIONAL 1 TO 3 INCHES IS POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRACKETTVILLE...DEL RIO...EL INDIO...SPOFFORD...ALAMO VILLAGE...
AMANDA...ANACACHO...DARLING...LAUGHLIN AFB...PALOMA...ROSITA
NORTH...ROSITA SOUTH AND STANDART.
AREAS ALONG HIGHWAY 277 FROM EL INDIO UP TO QUEMADO WILL SEE THE
HIGHEST AMOUNTS OF RAINFALL AND LOW WATER CROSSINGS WILL SEE RAPID
RISES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2844 10035 2895 10060 2905 10069 2910 10069
2912 10075 2918 10079 2920 10078 2923 10081
2926 10087 2942 10100 2942 10012 2846 10013
$$2 follow-up statements
785
WGUS74 KEWX 141643
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CDT FRI JUN 14 2013
TXC271-323-465-141900-
/O.CON.KEWX.FF.W.0019.000000T0000Z-130614T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KINNEY TX-VAL VERDE TX-MAVERICK TX-
1143 AM CDT FRI JUN 14 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
MAVERICK...EXTREME SOUTHERN VAL VERDE AND SOUTHERN KINNEY COUNTIES...
AT 1136 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA. HIGHWAY 277 IS CLOSED DUE TO
FLOODING FROM QUEMADO TO EAGLE PASS WITH REPORTS OF AREA CANALS
FILLING UP FAST. MORE THUNDERSTORMS ARE DEVELOPING ON RADAR SOUTH
OF THE WARNED AREA SO MORE HEAVY RAINFALL IS LIKELY OVER THE NEXT 2
HOURS. THE STORMS ARE PRODUCING RAIN RATES OF NEARLY 2 INCHES PER
HOUR WHICH WILL CONTINUE THE FLASH FLOOD THREAT. DO NOT DRIVE
THROUGH THIS AREA AS CONDITIONS WILL CONTINUE TO WORSEN THROUGH
EARLY AFTERNOON HOURS.
LOCATIONS IN THE WARNING AREA INCLUDE AMANDA...STANDART...ANACACHO...
SPOFFORD...BRACKETTVILLE...ALAMO VILLAGE...LAUGHLIN AFB AND DEL RIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2844 10035 2895 10060 2905 10069 2910 10069
2912 10075 2918 10079 2920 10078 2923 10081
2926 10087 2942 10100 2942 10012 2846 10013
$$565
WGUS74 KEWX 141812
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
112 PM CDT FRI JUN 14 2013
TXC271-323-465-141900-
/O.CON.KEWX.FF.W.0019.000000T0000Z-130614T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KINNEY TX-VAL VERDE TX-MAVERICK TX-
112 PM CDT FRI JUN 14 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
MAVERICK...EXTREME SOUTHERN VAL VERDE AND SOUTHERN KINNEY COUNTIES...
AT 102 PM CDT...LOCAL EMERGENCY MANAGEMENT IN MAVERICK COUNTY
REPORTS WIDESPREAD FLOODING IN AND AROUND THE EAGLE PASS AREA.
SEVERAL ROADS ARE UNDERWATER AND REPORTS OF WATER IN SOME HOMES HAVE
BEEN REPORTED. WHILE THE HEAVIEST RAINS HAVE LEFT THE WARNING AREA
FOR THE TIME BEING...MORE STORMS TO THE SOUTH MAY DROP AN ADDITIONAL
1 TO 2 INCHES PRIMARILY ACROSS EASTERN AREAS OF MAVERICK COUNTY.
WATER IN AND AROUND EAGLE PASS WILL LIKELY START TO GO DOWN OVER THE
NEXT HOUR BUT FLOODED AREAS WILL CONTINUE TO POSE A DANGER TO
RESIDENTS AND TRAVELERS.
LOCATIONS IN THE WARNING AREA INCLUDE AMANDA...STANDART...ANACACHO...
SPOFFORD...BRACKETTVILLE...ALAMO VILLAGE...LAUGHLIN AFB AND DEL RIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2844 10035 2895 10060 2905 10069 2910 10069
2912 10075 2918 10079 2920 10078 2923 10081
2926 10087 2942 10100 2942 10012 2846 10013
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 10:51 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 14, 10:51 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1051 AM CDT FRI JUN 14 2013 .UPDATE... WE HAVE UPDATED THE FORECAST TO INCLUDE MAVERICK...ZAVALA...FRIO AND DIMMIT COUNTIES IN THE FLASH FLOOD WATCH. AN AREA OF PERSISTENT MODERATE TO HEAVY RAINFALL CONTINUES THIS MORNING ALONG THE RIO GRANDE. RAINFALL AMOUNTS ARE LIKELY ENHANCED DUE TO A 30KT+ LOW-LEVEL AS OBSERVED IN THE 12Z KDRT SOUNDING. THE NAM12 CAPTURES THIS FEATURE AND CONTINUES TO SHOW THE LOW-LEVEL JET THIS MORNING...ALBEIT WITH A SLOW WEAKENING TREND. RAINFALL CHANCES HAVE BEEN INCREASED ALONG THE RIO GRANDE AND EDWARDS PLATEAU THROUGH THE REMAINDER OF TODAY. && .PREV DISCUSSION... /ISSUED 600 AM CDT FRI JUN 14 2013/ AVIATION... BANDS OF SHRA/TSRA WILL DEVELOP THIS MORNING AND CONTINUE INTO THIS AFTERNOON AND EVENING WITH THE HIGHEST COVERAGE OVER WESTERN AREAS. SHRA/TSRA WILL DIMINISH TO ISOLD SATURDAY. IFR/MVFR CIGS SLOWLY LIFT TO VFR LATE THIS MORNING INTO THIS AFTERNOON THROUGH EVENING...EXCEPT IFR/MVFR CIGS ARE POSSIBLE IN SHRA/TSRA THIS AFTERNOON INTO EVENING. IFR/MVFR CIGS WILL REDEVELOP OVER MOST AREAS OVERNIGHT AND PERSIST INTO SATURDAY MORNING. S TO SE WINDS OF 5 TO 15 KTS WILL DEVELOP BY LATE MORNING AND PERSIST THROUGH SATURDAY MORNING. PREV DISCUSSION... /ISSUED 335 AM CDT FRI JUN 14 2013/ SHORT TERM (TODAY THROUGH SATURDAY)... MODEL SOLUTIONS VARY ON MOVEMENT OF UPPER LOW OVER NORTHERN MEXICO TODAY WITH THE EUROPEAN HIGH RESOLUTION SHOWING A SLOWER MOVEMENT THAN THE GFS WHICH RACES THE LOW NEAR SJT BY 18Z AND TO NEAR LBB BY 00Z. CURRENT IR/WV IMAGERY SHOWS LITTLE OR NO NORTHWARD PROGRESSION OF THE UPPER LOW DURING THE PAST 6 HOURS...SO WILL TEND TOWARD THE SLOWER EURO. THAT BEING SAID...MUCH OF THE UPSLOPING SOUTHERLY FLOW WILL CONTINUE TODAY OVER THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY WITH A GOOD MOIST DIVERGENT (SPEED) PATTERN ALOFT AND LLJ (LOW LEVEL JET) IN A RICH (GREATER THAN 2 INCHES) PW ENVIRONMENT. WILL ISSUE A FLASH FLOOD WATCH FROM 7 AM UNTIL 7 PM TODAY FOR THAT PORTION OF SOUTH CENTRAL TEXAS GENERALLY WEST OF A MOUNTAIN HOME TO HONDO LINE. THE WATCH AREA COULD SEE 2-4 INCH RAIN AMOUNTS WITH ISOLATED 6 INCH AMOUNTS POSSIBLE AS UPSLOPING SHOWERS AND STORMS TRAIN NORTH OVER THE SAME AREAS IN A HIGH PRECIPITABLE WATER ENVIRONMENT...CONDUCIVE TO EFFICIENT RAINFALL RATES. EASTERN PORTIONS OF THE CWA WILL LIKELY SEE A TAPERING OFF OF THE ACTIVITY AS A BROAD RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE WESTERN AND CENTRAL GULF... ALLOWING FOR SOME DRY AIR ENTRAINMENT INTO OUR EASTERN SECTIONS. HIGHS TODAY WILL ONLY REACH INTO THE LOW 80S OVER RAIN COOLED AREAS OF THE SOUTHERN EDWARDS PLATEAU TO THE MID 90S OVER THE NORTHEAST CORRIDOR. TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EARLY EVENING HOURS AND GRADUALLY TAPER OFF AFTER MIDNIGHT AS THE UPPER LOW PULLS NORTH INTO NORTHWEST TEXAS. LOWS TONIGHT WILL RANGE FROM NEAR 70 HILLS...LOW TO MID 70S ELSEWHERE. SOME WEAKNESS IN THE UPPER RIDGE PATTERN WILL REMAIN SATURDAY AND WITH CONTINUED MOIST SOUTHERLY FLOW AT THE SURFACE...WILL GO WITH SOME WIDELY SCATTERED DIURNALLY DRIVEN MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS GENERALLY ALONG AND NORTH OF THE ESCARPMENT. HIGHS SATURDAY IN THE UPPER 80S HILLS TO LOW TO MID 90S ELSEWHERE. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... SATURDAY NIGHT INTO SUNDAY A DRYING PERIOD WILL BEGIN AS A BROAD UPPER RIDGE ENVELOPES MUCH OF TEXAS. THIS UPPER RIDGE WILL MAINTAIN ITS GRIP ON THE REGION THROUGH NEXT WEEK WITH NO SIGNIFICANT RAINS EXPECTED. SILENT 10 PERCENT POPS WERE ADDED TO THE GRIDS OVER OUR EASTERN CWA TO INDICATE POSSIBLE ISOLATED SHOWERS OR STORMS FROM POTENTIAL SEA BREEZE OR COASTAL CONVERGENCE DURING THE AFTERNOONS. DID NOT MENTION IN TEXT FORECASTS DUE TO LOW CONFIDENCE. HIGHS NEXT WEEK WILL GENERALLY RANGE FROM NEAR 90 HILLS TO THE LOW TO MID 90S ELSEWHERE. LOWS UPPER 60S TO NEAR 70 HILLS...LOW TO MID 70S ELSEWHERE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 95 75 96 74 95 / 20 20 20 10 - AUSTIN BERGSTROM INTL AIRPORT 94 73 95 72 94 / 20 20 20 10 - NEW BRAUNFELS MUNI AIRPORT 92 72 93 72 93 / 30 20 10 10 - BURNET MUNI AIRPORT 91 72 93 72 93 / 30 30 20 10 - DEL RIO INTL AIRPORT 83 74 94 76 96 / 100 50 10 - - GEORGETOWN MUNI AIRPORT 94 73 94 73 94 / 20 20 20 10 - HONDO MUNI AIRPORT 88 72 93 73 94 / 60 40 20 10 - SAN MARCOS MUNI AIRPORT 91 73 92 72 92 / 30 20 20 10 - LA GRANGE - FAYETTE REGIONAL 95 76 95 75 94 / 20 10 10 - 10 SAN ANTONIO INTL AIRPORT 91 74 92 74 93 / 40 20 20 10 - STINSON MUNI AIRPORT 89 73 91 72 92 / 40 20 10 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...DIMMIT...EDWARDS...FRIO...KERR...KINNEY... MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && MESOSCALE/AVIATION...09 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Jun 14, 4:21 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 421 AM CDT FRI JUN 14 2013 TXZ171>173-183>194-202>209-217>225-228-151000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 421 AM CDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS TODAY INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM THROUGH 7 PM TODAY FOR AREAS ALONG AND NORTHWEST OF A LINE FROM MOUNTAIN HOME TO HONDO TO DEL RIO. RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED WITH ISOLATED TOTALS OF UP TO 6 INCHES POSSIBLE. THIS FLOODING WILL IMPACT STREAMS...ARROYOS AND ROADS. ELSEWHERE ACROSS SOUTH CENTRAL TEXAS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:10 PM CDT | Special Weather Statement | EWX | Dimmit, Maverick, Zavala | 65 min |
| Jun 13, 9:31 PM CDT | Special Weather Statement | EWX | Dimmit | 74 min |
| Jun 13, 11:45 PM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
| Jun 14, 2:36 AM CDT | Areal Flood Advisory | EWX | Dimmit | 114 min |
| Jun 14, 3:57 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bexar, Dimmit, Edwards, Frio and 10 more | 42 hr |
| Jun 14, 8:06 AM CDT | Areal Flood Advisory | EWX | Maverick, Zavala | 114 min |
| Jun 14, 10:25 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Val Verde | 2 hr |
| Jun 14, 10:41 AM CDT | Tornado Warning | EWX | Uvalde | 34 min |
| Jun 14, 12:50 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Jun 14, 1:24 PM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 2 hr |
| Jun 14, 2:00 PM CDT | Flash Flood Warning | EWX | Dimmit, Kinney, Maverick, Uvalde, Zavala | 5 hr |
| Jun 14, 3:21 PM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| Jun 14, 5:30 PM CDT | Areal Flood Advisory | EWX | Frio | 2 hr |
| Jun 14, 6:31 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Wilson | 119 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.